Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 53, NWS Wilmington, OH

April 20, 2011Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 9:16 PM EDT for Fayette County, Franklin County, Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 9:16 PM EDT (01:16 UTC)
Expired
Apr 21, 2011, 2:48 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 17.31 ft at Apr 20, 2011, 7:00 AM EDT.

actionminormoderate101504/2104/22
Action stage
10 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WGUS41 KILN 210116
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

INC041-047-211009-
/O.NEW.KILN.FL.W.0053.110421T0116Z-110421T1009Z/
/ALPI3.1.ER.110420T2248Z.110421T0100Z.110421T0409Z.NO/
916 PM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* UNTIL THURSDAY MORNING.
* AT 9 PM THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER IS CRESTING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY 
  MORNING. 
* AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN 
  BE EXPECTED IN SOUTHERN FAYETTE COUNTY.
  
$$
2 follow-up statements
634 
WGUS81 KILN 210435
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1235 AM EDT THU APR 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

INC041-047-211227-
/O.EXT.KILN.FL.W.0053.000000T0000Z-110421T1227Z/
/ALPI3.1.ER.110420T2248Z.110421T0215Z.110421T0627Z.NO/
1235 AM EDT THU APR 21 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* UNTIL THIS MORNING.
* AT 12 AM THE STAGE WAS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS MORNING.
* AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN 
  BE EXPECTED IN SOUTHERN FAYETTE COUNTY.
  

$$
037 
WGUS81 KILN 210648
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 AM EDT THU APR 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

INC041-047-210718-
/O.CAN.KILN.FL.W.0053.000000T0000Z-110421T1227Z/
/ALPI3.1.ER.110420T2248Z.110421T0215Z.110421T0400Z.NO/
248 AM EDT THU APR 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* AT 2 AM THE STAGE WAS 16.1 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AFTER MIDNIGHT THIS MORNING.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN 
  BE EXPECTED IN SOUTHERN FAYETTE COUNTY.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 8:26 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 20, 8:26 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
826 PM EDT WED APR 20 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE SOUTHERN GREAT LAKES TONIGHT. AS
IT MOVES EAST ON THURSDAY...MOISTURE WILL BEGIN TO POOL ALONG A
WARM FRONT IN THE OHIO VALLEY. THIS FRONT WILL LIFT NORTHWARD ON
FRIDAY AND A COLD FRONT IS EXPECTED TO CROSS THE REGION ON
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DID NOT THINK THAT THE WINDS WOULD DIE OUT SIGNIFICANTLY ENOUGH TO
LET MIN TEMPS DROP TO THE FREEZING POINT TONIGHT. RADIATIONAL
COOLING WILL BE LIMITED BY THE DEWPOINTS ABOVE FREEZING THAT ARE
EXPECTED OVERNIGHT. THE BEST CONDITIONS OF LIGHT WINDS AND CLEAR
SKIES WILL ONLY OCCUR FOR A BRIEF PERIOD OF TIME...LIMITING ANY
POTENTIAL FOR FROST DEVELOPMENT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY WILL SEE CLOUD COVER THICKEN PRETTY QUICKLY AS A WARM
FRONT DEVELOPS ALONG THE OHIO RIVER AND MOISTURE POOLS ALONG IT.
SHOWERS WILL DEVELOP LATER OVERNIGHT AS THE MOIST CONVEYOR BELT
SETS UP AND MOVES NORTH INTO CWA. SHOWERS AND THUNDERSTORMS WILL
SPARK OVERNIGHT AND THE POTENTIAL FOR ANOTHER ROUND OF HEAVY
RAINFALL APPEARS TO BE ON THE INCREASE FOR FRIDAY INTO SATURDAY.

TEMPERATURES WILL BE ON THE COOLER SIDE AS THE EASTERLY WINDS AND
CLOUD COVER LIMIT RECOVERIES DURING DAYLIGHT HOURS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS INDICATING FRONTAL BOUNDARY ACROSS AREA BEGINNING OF
PERIOD. WHERE EXACT BOUNDARY ENDS UP IS UNCERTAIN BUT THIS WILL BE
FOCUS OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. A
DIFFERENCE OF 50 OR SO MILES COULD MEAN MORE PRECIP OR DRIER
CONDITIONS. WILL LEAVE MOST AREAS WITH CHANCE POPS FOR NOW
ALTHOUGH HIGHER POPS WILL PROBABLY BE NEEDED SOME AREAS AS FCST
TIME NEARS. WITH GROUND SATURATED AND MORE RAIN FOR THURSDAY NIGHT
INTO FRIDAY NIGHT COULD SEE SOME FLOODING POTENTIAL THROUGH THE
WEEKEND. TEMPS NEAR GUID WITH UNCERTAINTY OF HOW MUCH CLOUD COVER
AND PRECIP AFFECTING TEMP RISE.

MAYBE A BREAK MONDAY AND TUESDAY WITH MODELS SHOWING WARM AIR SECTOR
AND BOUNDARY MORE TO THE WEST. WILL LEAVE SMALL POPS IN FOR NOW GIVEN
UNCERTAINTY OF HOW CLOSE BOUNDARY WILL BE. FRONTAL PASSAGE TUESDAY
NIGHT OR WEDNESDAY WITH COOLER TEMPS.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL BUILD INTO
THE OHIO VALLEY ON THURSDAY. THE HIGH WILL MOVE EAST THURSDAY
NIGHT...ALLOWING A WARM FRONT TO APPROACH THE REGION FROM THE
LOWER MISSISSIPPI VALLEY.

MVFR SC IS EXPECTED TO SCATTERED OUT OVERNIGHT AS HIGH
PRESSURE...DRIER AIR...AND INCREASING SUBSIDENCE TAKE HOLD. ON
THURSDAY...REGION WILL SEE AN INCREASE IN MID LEVEL CLOUDINESS.
CLOUDS WILL THICKEN THURSDAY NIGHT AHEAD OF NEXT WEATHER SYSTEM TO
AFFECT THE AREA.

OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH MONDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...PADGETT
AVIATION...HICKMAN
Hazardous weather outlook, Apr 20, 5:21 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT WED APR 20 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-212130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
521 PM EDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL
POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS
AND THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL
POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS
AND THE LATEST FORECASTS.

A WARM FRONT WILL DEVELOP OVER THE OHIO VALLEY ON THURSDAY NIGHT
AND LIFT NORTHWARD ON FRIDAY. ANOTHER BOUNDARY WILL CROSS THE OHIO
VALLEY FROM THE WEST ON SATURDAY...LAYING OUT ALONG THE OHIO RIVER
OVERNIGHT AND ON SUNDAY. MOIST AIR BEING PULLED INTO THE REGION
WILL GET WRUNG OUT ALONG AND NEAR THESE SYSTEMS...AND COULD RESULT
IN HEAVY RAINFALL. ANY PROLONGED OR HEAVY RAIN IN THE NEXT WEEK
WILL LIKELY RESULT IN RENEWED FLOODING DUE TO THE ALREADY
SATURATED GROUND AND SWOLLEN CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 20, 4:27 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     1 NE CIRCLEVILLE        39.61N 82.93W
04/20/2011                   PICKAWAY           OH   NEWSPAPER

            TREES UPROOTED...BARN LIFTED OFF FOUNDATION...AND POWER
            LINES DOWNED ON NICHOLAS ROAD.

&&

SFH
Local storm report, Apr 20, 6:17 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     3 N CLARKSVILLE         39.44N 83.99W
04/20/2011                   WARREN             OH   PUBLIC

            SHINGLES AND SHEETING TORN FROM ROOF. PORCH LIFTED.
            NUMEROUS TREES DOWN.

0253 AM     TSTM WND DMG     PIKETON                 39.07N 83.00W
04/20/2011                   PIKE               OH   LAW ENFORCEMENT

            SEVERAL OUTBUILDINGS BLOWN OVER IN PIKETON. ALSO
            SCATTERED TREES DOWN AROUND PIKE COUNTY.

0253 AM     TSTM WND DMG     WAVERLY                 39.13N 82.98W
04/20/2011                   PIKE               OH   PUBLIC

            METAL ROOFING PEELED OFF. SEVERAL TREES DOWN...INCLUDING
            ONE ON A HOUSE.

0255 AM     TSTM WND DMG     5 S WAVERLY             39.06N 82.98W
04/20/2011                   PIKE               OH   PUBLIC

            15 PINE TREES SNAPPED OFF AND UPROOTED AT BIG BEAVER
            CREEK GOLF CLUB

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:08 AM EDTFlash Flood WatchILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more5 days
Apr 21, 3:51 PM EDTRiver Flood WarningILNDearborn, Ohio8 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.